Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 32, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at May 11, 2006, 3:55 PM CDT for 10 counties in Texas. It took effect at May 11, 2006, 7:37 PM CDT. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2006, 3:55 PM CDT (20:55 UTC)
- In effect from
- May 11, 2006, 7:37 PM CDT
- Expired
- May 12, 2006, 7:00 PM CDT
- In force
- 23 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 46 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2110 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 112055 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 355 PM CDT THU MAY 11 2006 ...A RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON DUE TO LOW HUMIDITIES AND 20 FOOT WINDS AROUND 15 MPH... .A DRY NORTHWEST FLOW WILL CONTINUE TO DECREASE HUMIDITIES. ALTHOUGH THE SURFACE WINDS WILL BEGIN LIGHT, STRONGER BOUNDARY LAYER WINDS WILL MIX DOWN DURING THE LATE MORNING HOURS, CREATING WIND SPEEDS IN EXCESS OF 15 MPH AT 20 FEET. TXZ183-202-217-120500- /O.NEW.KEWX.FW.W.0032.060512T1700Z-060512T2300Z/ VAL VERDE-KINNEY-MAVERICK- 355 PM CDT THU MAY 11 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CDT FRIDAY. A DRY NORTHWEST FLOW WILL CONTINUE TO DECREASE HUMIDITIES. ALTHOUGH THE SURFACE WINDS WILL BEGIN LIGHT FRIDAY MORNING, STRONGER BOUNDARY LAYER WINDS WILL MIX DOWN DURING THE LATE MORNING HOURS, CREATING WIND SPEEDS IN EXCESS OF 15 MPH AT THE 20 FOOT LEVEL. THE WINDS WILL DECOUPLE BY 6 PM AND 20 FOOT WINDS DROP BELOW 15 MPH. HUMIDITIES WILL BEGIN RISING SHORTLY THEREAFTER. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
1 follow-up statement
000 WWUS84 KEWX 120037 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 737 PM CDT THU MAY 11 2006 ...A RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON DUE TO LOW HUMIDITIES AND 20 FOOT WINDS AROUND 15 MPH... .A VERY DRY WEATHER PATTERN WILL CONTINUE TO RESULT IN LOW RELATIVE HUMIDITY VALUES DURING THE DAY. ALTHOUGH 20-FOOT WINDS WILL BEGIN LIGHT...STRONGER WINDS WILL MIX DOWN DURING THE LATE MORNING HOURS...CREATING WIND SPEEDS IN EXCESS OF 15 MPH. LOW LEVEL MOISTURE WILL GRADUALLY INCREASE LATE FRIDAY WITH HIGHER MINIMUM RH VALUES EXPECTED FOR SATURDAY. TXZ184-203-204-218>220-228-130000- /O.EXB.KEWX.FW.W.0032.060512T1600Z-060513T0000Z/ EDWARDS-UVALDE-MEDINA-ZAVALA-FRIO-ATASCOSA-DIMMIT- 737 PM CDT THU MAY 11 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS ACROSS WESTERN PARTS OF SOUTH CENTRAL TEXAS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT FRIDAY. A DRY NORTHWEST FLOW WILL CONTINUE TO DECREASE HUMIDITIES. ALTHOUGH THE SURFACE WINDS WILL BEGIN LIGHT FRIDAY MORNING... STRONGER BOUNDARY LAYER WINDS WILL MIX DOWN DURING THE LATE MORNING HOURS...CREATING WIND SPEEDS IN EXCESS OF 15 MPH AT THE 20 FOOT LEVEL. THE WINDS WILL DECOUPLE BY 7 PM AND 20 FOOT WINDS DROP BELOW 15 MPH. HUMIDITIES WILL BEGIN RISING SHORTLY THEREAFTER. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ183-202-217-130000- /O.EXT.KEWX.FW.W.0032.060512T1600Z-060513T0000Z/ VAL VERDE-KINNEY-MAVERICK- 737 PM CDT THU MAY 11 2006 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 7 PM CDT FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS ACROSS WESTERN PARTS OF SOUTH CENTRAL TEXAS... A DRY NORTHWEST FLOW WILL CONTINUE TO DECREASE HUMIDITIES. ALTHOUGH THE SURFACE WINDS WILL BEGIN LIGHT FRIDAY MORNING... STRONGER BOUNDARY LAYER WINDS WILL MIX DOWN DURING THE LATE MORNING HOURS... CREATING WIND SPEEDS IN EXCESS OF 15 MPH AT THE 20 FOOT LEVEL. THE WINDS WILL DECOUPLE BY 7 PM AND 20 FOOT WINDS DROP BELOW 15 MPH. HUMIDITIES WILL BEGIN RISING SHORTLY THEREAFTER. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at May 11, 12:36 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 11, 12:36 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1236 PM CDT THU MAY 11 2006 .AVIATION... VFR CONDS WL CONT AS A MASSIVE VORTEX PULLS DRY AIR OVR THE ST. && .PREV DISCUSSION... (ISSUED 1047 AM CDT THU MAY 11 2006) DISCUSSION... STRONG COLD FRONT FOR MID MAY PASSED THROUGH THE AREA WED AFTN AND LAST NIGHT. FAIRLY AMPLIFIED WIND PATTERN FOR MID MAY IS FORECAST TO CONTINUE THROUGH NEXT WEEK. EVEN AS LOW ALOFT OVER EASTERN U.S. BEGINS TO PULL NE IN THE MID TO LATE PART OF NEXT WEEK...2ND 500 HPA TROF DEVELOPS SOUTH TO CAUSE 500 HPA TROF TO INCREASE LATE IN THE WEEK OVER EASTERN U.S. FOR SOUTH CENTRAL TEXAS. THIS MEANS AN EXTENDED PERIOD OF NW WINDS ALOFT FOR MID MAY NOT ONLY THROUGH THIS WEEKEND...ALSO THRU NEXT WEEK AND NEXT WEEKEND. FORECAST FOR TONIGHT CONTINUES TO BRING SURFACE HIGH SOUTH OVER THE AREA...SETTING UP LIGHT WINDS AND A COOL NIGHT FOR EARLY MORNING LOWS MAY 12...2006. THESE EXTREMES FROM HOT YESTERDAY TO COOLER TODAY AND TONIGHT...CONTINUE THE TREND THAT HAS BEEN IN PLACE SINCE OCTOBER. LOWS TONIGHT ARE FORECAST TO FALL TO THE 50S...WITH UPPER 40S TO NEAR 50 OVER PARTS OF THE HILL COUNTRY AND CENTRAL TEXAS. THESE LOWS COME AFTER THE UNSEASONABLY WARM DAY YESTERDAY AND REFLECT AN EXTREME CHANGE FOR MAY...YET NOT FOR EARLIER MONTHS IN THE YEAR. MAY 12TH RECORD LOWS ARE...AUS 48 IN 1960...ATT 47 IN 1960... SAT 46 IN 1952...AND DRT 47 IN 1979. AS THE RIDGE ALOFT TO THE WEST INCREASES THRU SATURDAY...EXPECT AFTN HIGHS TO WARMUP FRI THRU SAT. COLD FRONT FORECAST TO COME ACROSS THE AREA SUNDAY...MAY BRING A CHANCE OF SHOWERS. AS THIS FRONT MOVES SOUTH OF AREA...MEDIUM RANGE DATA CONTINUES TO PICKUP ON 2ND UPSTREAM TROF COMING TO CAUSE CLOUDS AND POSSIBLY A SLIGHT CHANCE OF SHOWERS MONDAY. AS THIS 2ND TROF MOVES QUICKLY EAST...MORE COOL AIR IS FCST TO SPILL OVER THE AREA FROM THE NORTH...SETTING UP A FEW COOL EARLY MORNING LOWS MON NIGHT AND TUES NIGHT OF NEXT WEEK. FORECASTS SHOW POSSIBLE COLD FRONT AND ASSOCIATED 500 HPA TROF COMING FROM NW AFFECTING THE AREA LATE NEXT WEEK. THIS MAY BRING ANOTHER CHANCE OF SLIGHT CHC OF SHOWERS FOR LATE NEXT WEEK. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/06
Hazardous weather outlook, May 11, 3:39 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 339 PM CDT THU MAY 11 2006 TXZ171>173-184>194-203>209-218>225-228-121230- LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- 339 PM CDT THU MAY 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ183-202-217-121230- VAL VERDE-KINNEY-MAVERICK- 339 PM CDT THU MAY 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW HUMIDITIES AND BRISK WINDS FRIDAY WILL CREATE A FIRE DANGER. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.